Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 19, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 20, 2018, 5:03 AM MDT for Otero County, New Mexico. It took effect at Apr 20, 2018, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2018, 5:03 AM MDT (11:03 UTC)
- In effect from
- Apr 20, 2018, 10:00 AM MDT
- Expired
- Apr 20, 2018, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
484 WWUS74 KEPZ 201103 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 503 AM MDT Fri Apr 20 2018 ...More strong winds for the Sacramento Mountains today... .An approaching upper level storm system will move across the Four Corners region today. This system will help generate some strong and gusty winds across the area. The most favorable location for the strongest winds will be the Sacramento Mountains. The winds will drop off by the early evening hours. NMZ415-416-210000- /O.NEW.KEPZ.WI.Y.0019.180420T1600Z-180421T0000Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 503 AM MDT Fri Apr 20 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM MDT this evening. * TIMING...Winds will come around to the west this morning and increase to advisory levels by late morning. Winds will decrease by early evening. * WINDS...Winds of 25 to 35 mph with gusts to 50 mph will be possible by late afternoon. * IMPACTS...The strong winds will create difficult driving conditions especially on north/south running roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 4:47 AM MDT, 16 minutes earlier.
Area forecast discussion, Apr 20, 4:47 AM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
447 AM MDT Fri Apr 20 2018
.SYNOPSIS...
We will have yet another windy day today as our winds will come
around to the west and be gusty at times this afternoon. The
weekend is looking very nice, with lighter winds and temperatures
running a few degrees below average. For most of next week we will
see a slight chance for afternoon and evening thunderstorms for
locations east of the Rio Grande and in area mountains, but the
west will continue dry. Temperatures next week will run at or a
little above average.
&&
.DISCUSSION...
Yesterday a few locations around El Paso and Las Cruces got to see
some lightning and hear some thunder, something we haven't seen or
heard in awhile. There may be more of that later next week. For
today we will have another very windy day as yet another upper
level storm system moves across the Four Corners region. Without
the help of a lee side surface trough, most of us will stay in the
windy category (20 to 30 mph), with the one exception being the
Sacramento mountains which will reach low end wind advisory
levels (25 to 35 mph). For the weekend we will be on the backside
of the upper level trough which will have moved to the east of the
region. We will see cooler air filter into the region from a weak
Pacific front on early Saturday morning and then from a weak back
door cold front on Sunday. High temperatures will run a few
degrees below average. It should be a very nice weekend.
Early on Monday, behind the back door cold front we will begin to
see some moisture trickle back into the region from the east. For
most of next week we will see several surges of moisture from the
east and this moisture will help give us a slight chance of rain
off and on during next week. On Monday the rain chances will be
confined to area mountains. Then for Tuesday through next Friday
we will see a slight chance for rain each day mainly east of the
Rio Grande. Temperatures next week will run a few degrees above
average despite the increase in clouds and rain chances. The main
reason for the warmer weather will be a series of upper level
ridges that move across New Mexico. Now, an upper level ridge
usually isn't the best thing for rain chances, but these ridges
will be weak and on the move, so their effects on our weather
will be limited.
&&
.AVIATION...Valid 20/12Z-21/12Z
VFR conditions expected for the next 24 hours. Strong surface
winds will again be the main weather impacts today. For locations
east of the Rio Grande we will see winds from the southeast this
morning, but by late morning our winds will come around to the
west and increase for all locations to 27020G30KT through the
afternoon hours. We could see a few spots of patchy blowing dust
south and west of Deming, but wide spread blowing dust is not
expected. Ceilings today will be generally unlimited, but we could
see some FEW-SCT150-250 clouds from time to time.
&&
.FIRE WEATHER...
Fire weather will again be a big concern today as our surface
winds will again increase above critical levels. But a mitigating
factor is that we still have some moisture lingering around the
area. Min RH's today in the mountains will be near 20% and in the
lowlands near 10%. Many locations, especially in the lowlands,
will approach or exceed Red Flag conditions this afternoon. For
the weekend we will continue to see dry conditions, but winds will
be below critical levels both Saturday and Sunday. For much of
next week we will see drier conditions west of the Rio Grande and
higher min RH's and even some rain chances east of the river.
Winds should not be a factor for much of next week, the two
exceptions will be a pair of back door cold fronts which could
give some brief gusty east winds on Sunday and again on next
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 78 52 79 53 / 0 0 0 0
Sierra Blanca 80 45 76 49 / 0 0 0 0
Las Cruces 72 44 76 49 / 0 0 0 0
Alamogordo 73 45 76 47 / 0 0 0 0
Cloudcroft 48 30 56 36 / 0 0 0 0
Truth or Consequences 72 45 77 50 / 0 0 0 0
Silver City 62 39 72 44 / 0 0 0 0
Deming 71 41 79 47 / 0 0 0 0
Lordsburg 69 38 77 49 / 0 0 0 0
West El Paso Metro 73 52 79 53 / 0 0 0 0
Dell City 79 43 79 45 / 0 0 0 0
Fort Hancock 82 48 82 52 / 0 0 0 0
Loma Linda 70 49 73 47 / 0 0 0 0
Fabens 78 49 81 51 / 0 0 0 0
Santa Teresa 74 46 79 51 / 0 0 0 0
White Sands HQ 72 50 76 52 / 0 0 0 0
Jornada Range 72 43 76 47 / 0 0 0 0
Hatch 74 43 79 48 / 0 0 0 0
Columbus 74 46 80 51 / 0 0 0 0
Orogrande 73 47 77 51 / 0 0 0 0
Mayhill 59 34 65 38 / 0 0 0 0
Mescalero 57 35 63 38 / 0 0 0 0
Timberon 56 33 62 37 / 0 0 0 0
Winston 63 33 71 38 / 0 0 0 0
Hillsboro 68 41 77 45 / 0 0 0 0
Spaceport 71 41 76 47 / 0 0 0 0
Lake Roberts 60 29 73 38 / 0 0 0 0
Hurley 63 36 74 44 / 0 0 0 0
Cliff 66 31 79 42 / 0 0 0 0
Mule Creek 64 38 75 47 / 0 0 0 0
Faywood 65 38 75 45 / 0 0 0 0
Animas 71 39 78 49 / 0 0 0 0
Hachita 71 38 78 49 / 0 0 0 0
Antelope Wells 72 41 78 50 / 0 0 0 0
Cloverdale 67 42 73 50 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 10 AM this morning to 9 PM MDT this
evening for NMZ110>113.
Wind Advisory from 10 AM this morning to 6 PM MDT this evening
for NMZ415-416.
TX...Red Flag Warning from 10 AM this morning to 9 PM MDT this
evening for TXZ055-056.
&&
BriceHazardous weather outlook, Apr 19, 6:29 AM MDT, 22 hours 34 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 629 AM MDT Thu Apr 19 2018 NMZ401>417-TXZ418>424-201230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 629 AM MDT Thu Apr 19 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight There is a chance for strong to severe thunderstorms late this afternoon and evening in areas east of the Rio Grande. Main threats associated with this activity are large hail and strong damaging winds. West of the Rio Grande areas of patchy blowing dust are possible today and tomorrow as windy conditions continue. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For the weekend and early next week, quiet and calm weather dominates until another front starts bringing rain chances back on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to the office via the 800 Spotter Number or via Twitter using our office name @NWSElPaso.
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.